MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VT3
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed that during an onsite visit, the user facility staff was not using a leak tester to test the scope, was not fully submerging the scope in water, was not using any medical grade detergent to was the scope, was reusing the single use combination cleaning brush for an unknown amount of time, was not using the suction cleaning adaptor to aspirate the scope, was using a lint free cloth to wipe down the insertion tube with high- level disinfectant and was only soaking the insertion tube in high-level disinfectant.The customer also was not rinsing the scope after high-level disinfection and was using the same basin of rinse water to remove the high-level disinfectant.No patient infections or injuries reported.
 
Additional Manufacturer Narrative
No device was returned to olympus for evaluation.However, as part of the investigation into this report, an olympus endoscopy support specialist (ess) has been dispatched on-site to assess the reprocessing practices at the user facility.The ess provided a reprocessing in-service or reprocessing training to the user facility staff.The ess provided the user facility staff reprocessing training materials for their reference.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.The device was not returned to olympus for inspection, and the customer's allegation was confirmed.Based on the results of the investigation, we could not surmise the cause of the phenomenon.The event can be detected/prevented by following the instructions for use: rhino-laryngo videoscope olympus enf-vt3 reprocessing manual chapter 2 function and inspection of the accessories for reprocessing chapter 3 compatible reprocessing methods and chemical agents chapter 4 reprocessing workflow for endoscopes and accessories chapter 5 reprocessing the endoscope(and related reprocessing accessories) olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19212564
Report Number3002808148-2024-04006
Device Sequence Number6941735
Product Code EOB
UDI-Device Identifier04953170411526
UDI-Public04953170411526
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VT3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown